Periodica Mathematica Hungarica

, Volume 75, Issue 2, pp 180–189 | Cite as

A double inequality for an integral mean in terms of the exponential and logarithmic means

  • Feng QiEmail author
  • Xiao-Ting Shi
  • Fang-Fang Liu
  • Zhen-Hang Yang


In the paper, the authors aim to present a double inequality for the integral mean
$$\begin{aligned} \frac{1}{2\pi }\int _0^{2\pi }a^{\cos ^2\theta }b^{\sin ^2\theta }{{\mathrm{d}}}\theta \end{aligned}$$
in terms of the exponential and logarithmic means. For attaining the goal, by the Cauchy residue theorem in the theory of complex functions and properties of definite integrals, the authors represent the above integral mean in terms of the modified Bessel function of the first kind. Finally, by virtue of inequalities for the hyperbolic tangent function, the authors further refine upper bounds in the newly-established double inequality in terms of the arithmetic and geometric means.


Exponential mean Logarithmic mean Modified Bessel function of the first kind 

Mathematics Subject Classification

Primary 26E60 Secondary 26D07 33C10 30E20 33C75 



The authors thank the anonymous referees for their careful corrections to and valuable comments on the original version of this paper.


  1. 1.
    M. Abramowitz, I.A. Stegun (eds.) Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, National Bureau of Standards, Applied Mathematics Series vol. 55, 10th printing (Washington, 1972)Google Scholar
  2. 2.
    P.S. Bullen, A Dictionary of Inequalities, Pitman Monographs and Surveys in Pure and Applied Mathematics (Addison Wesley Longman Limited, Boston, 1998)zbMATHGoogle Scholar
  3. 3.
    P.S. Bullen, Handbook of Means and Their Inequalities, Revised from the 1988 original [P.S. Bullen, D.S. Mitrinović, P. M. Vasić, Means and their inequalities, Reidel, Dordrecht], Mathematics and its Applications 560, (Kluwer Academic Publishers Group, Dordrecht, 2003); doi: 10.1007/978-94-017-0399-4
  4. 4.
    Y.-M. Chu, M.-K. Wang, Inequalities between arithmetic-geometric, Gini, and Toader means. Abstr. Appl. Anal. (2012). doi: 10.1155/2012/830585
  5. 5.
    Y.-M. Chu, M.-K. Wang, Optimal Lehmer mean bounds for the Toader mean. Results Math. 61(3–4), 223–229 (2012). doi: 10.1007/s00025-010-0090-9 CrossRefMathSciNetzbMATHGoogle Scholar
  6. 6.
    Y.-M. Chu, M.-K. Wang, X.-Y. Ma, Sharp bounds for Toader mean in terms of contraharmonic mean with applications. J. Math. Inequal. 7(2), 161–166 (2013). doi: 10.7153/jmi-07-15 CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    Y.-M. Chu, M.-K. Wang, S.-L. Qiu, Optimal combinations bounds of root-square and arithmetic means for Toader mean. Proc. Indian Acad. Sci. Math. Sci. 122(1), 41–51 (2012). doi: 10.1007/s12044-012-0062-y CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    Y.-M. Chu, M.-K. Wang, S.-L. Qiu, Y.-F. Qiu, Sharp generalized Seiffert mean bounds for Toader mean. Abstr. Appl. Anal. (2011). doi: 10.1155/2011/605259
  9. 9.
    B.-N. Guo, F. Qi, A property of logarithmically absolutely monotonic functions and the logarithmically complete monotonicity of a power-exponential function. Politehn. Univ. Bucharest Sci. Bull. Ser. A 72(2), 21–30 (2010)MathSciNetzbMATHGoogle Scholar
  10. 10.
    B.-N. Guo, F. Qi, On inequalities for the exponential and logarithmic functions and means. Malays. J. Math. Sci. 10(1), 23–34 (2016)MathSciNetGoogle Scholar
  11. 11.
    B.-N. Guo, F. Qi, On the Wallis formula. Int. J. Anal. Appl. 8(1), 30–38 (2015)MathSciNetGoogle Scholar
  12. 12.
    B.-N. Guo, F. Qi, Some bounds for the complete elliptic integrals of the first and second kinds. Math. Inequal. Appl. 14(2), 323–334 (2011). doi: 10.7153/mia-14-26 MathSciNetzbMATHGoogle Scholar
  13. 13.
    B.-N. Guo, F. Qi, Some inequalities and absolute monotonicity for modified Bessel functions of the first kind. Commun. Korean Math. Soc. 31(2), 355–363 (2016). doi: 10.4134/CKMS.2016.31.2.355 CrossRefMathSciNetzbMATHGoogle Scholar
  14. 14.
    B.-N. Guo, F. Qi, S.-J. Jing, Improvement for the upper bound of a class of elliptic integral. J. Jiaozuo Mining Inst. 14(6), 125–128 (1995). (Chinese)Google Scholar
  15. 15.
    Y. Hua, F. Qi, A double inequality for bounding Toader mean by the centroidal mean. Proc. Indian Acad. Sci. Math. Sci. 124(4), 527–531 (2014). doi: 10.1007/s12044-014-0183-6 CrossRefMathSciNetzbMATHGoogle Scholar
  16. 16.
    Y. Hua, F. Qi, The best bounds for Toader mean in terms of the centroidal and arithmetic means. Filomat 28(4), 775–780 (2014). doi: 10.2298/FIL1404775H CrossRefMathSciNetzbMATHGoogle Scholar
  17. 17.
    W.-D. Jiang, F. Qi, A double inequality for the combination of Toader mean and the arithmetic mean in terms of the contraharmonic mean. Publ. Inst. Math. 99(113), 237–242 (2016). doi: 10.2298/PIM141026009J CrossRefMathSciNetzbMATHGoogle Scholar
  18. 18.
    J.-C. Kuang, Applied Inequalities, 4th edn. (Hunan Education Press, Changsha City, 2010). ChineseGoogle Scholar
  19. 19.
    W.-H. Li, M.-M. Zheng, Some inequalities for bounding Toader mean. J. Funct. Spaces Appl. (2013). doi: 10.1155/2013/394194
  20. 20.
    D.S. Mitrinović, J.E. Pečarić, A.M. Fink, Classical and New Inequalities in Analysis (Kluwer, Dordrecht, 1993). doi: 10.1007/978-94-017-1043-5
  21. 21.
    F.W.J. Olver, D.W. Lozier, R.F. Boisvert, C.W. Clark (eds.), NIST Handbook of Mathematical Functions (Cambridge University Press, New York, 2010);
  22. 22.
    F. Qi, Generalized abstracted mean values, J. Inequal. Pure Appl. Math. 1 (2000), no. 1,
  23. 23.
    F. Qi, L.-H. Cui, S.-L. Xu, Some inequalities constructed by Tchebysheff’s integral inequality. Math. Inequal. Appl. 2(4), 517–528 (1999). doi: 10.7153/mia-02-42 MathSciNetzbMATHGoogle Scholar
  24. 24.
    F. Qi, B.-N. Guo, Estimate for upper bound of an elliptic integral. Math. Pract. Theory 26(3), 285–288 (1996). (Chinese)Google Scholar
  25. 25.
    F. Qi, B.-N. Guo, The estimation of inferior bound for an ellipse integral. J. Math. Technol. 10(1), 87–90 (1994). ChineseGoogle Scholar
  26. 26.
    F. Qi, Z. Huang, Inequalities for complete elliptic integrals. Tamkang J. Math. 29(3), 165–169 (1998). doi: 10.5556/j.tkjm.29.1998.165-169 MathSciNetzbMATHGoogle Scholar
  27. 27.
    F. Qi, W.-H. Li, A logarithmically completely monotonic function involving the ratio of gamma functions. J. Appl. Anal. Comput. 5(4), 626–634 (2015). doi: 10.11948/2015049 MathSciNetGoogle Scholar
  28. 28.
    F. Qi, D.-W. Niu, B.-N. Guo, Refinements, generalizations, and applications of Jordan’s inequality and related problems. J. Inequal. Appl. (2009). doi: 10.1155/2009/271923
  29. 29.
    F. Qi, X.-T. Shi, F.-F. Liu, Z.-H. Yang, A double inequality for an integral mean in terms of the exponential and logarithmic means. ResearchGate Res. (2015). doi: 10.13140/RG.2.1.2353.6800
  30. 30.
    F. Qi, A. Sofo, An alternative and united proof of a double inequality for bounding the arithmetic-geometric mean. Politehn. Univ. Bucharest Sci. Bull. Ser. A 71(3), 69–76 (2009)MathSciNetzbMATHGoogle Scholar
  31. 31.
    F. Qi, X.-J. Zhang, W.-H. Li, An elementary proof of the weighted geometric mean being a Bernstein function. Politehn. Univ. Bucharest Sci. Bull. Ser. A 77(1), 35–38 (2015)MathSciNetzbMATHGoogle Scholar
  32. 32.
    R. L. Schilling, R. Song, Z. Vondraček, Bernstein Functions—Theory and Applications, 2nd ed., de Gruyter Studies in Mathematics 37, Walter de Gruyter, Berlin, Germany, 2012; doi: 10.1515/9783110269338
  33. 33.
    Y.-Q. Song, W.-D. Jiang, Y.-M. Chu, D.-D. Yan, Optimal bounds for Toader mean in terms of arithmetic and contraharmonic means. J. Math. Inequal. 7(4), 751–757 (2013). doi: 10.7153/jmi-07-68 CrossRefMathSciNetzbMATHGoogle Scholar
  34. 34.
    Gh Toader, Some mean values related to the arithmetic-geometric mean. J. Math. Anal. Appl. 218(2), 358–368 (1998). doi: 10.1006/jmaa.1997.5766 CrossRefMathSciNetzbMATHGoogle Scholar
  35. 35.
    D.V. Widder, The Laplace Transform (Princeton University Press, Princeton, 1946)zbMATHGoogle Scholar
  36. 36.
    Z.-H. Yang, On the homogeneous functions with two parameters and its monotonicity, J. Inequal. Pure Appl. Math. 6(4), (2005).
  37. 37.
    Z.-H. Yang, Y.-M. Chu, On approximating the modified Bessel function of the first kind and Toader-Qi mean. J. Inequal. Appl. (2016). doi: 10.1186/s13660-016-0988-1
  38. 38.
    Z.-H. Yang, Y.-M. Chu, Y.-Q. Song, Sharp bounds for Toader-Qi mean in terms of logarithmic and identric means. Math. Inequal. Appl. 19(2), 721–730 (2016). doi: 10.7153/mia-19-52 MathSciNetzbMATHGoogle Scholar
  39. 39.
    L. Yin, F. Qi, Some inequalities for complete elliptic integrals. Appl. Math. E-Notes 14, 192–199 (2014)MathSciNetzbMATHGoogle Scholar
  40. 40.
    L. Zhu, New inequalities for hyperbolic functions and their applications. J. Inequal. Appl. (2012). doi: 10.1186/1029-242X-2012-303
  41. 41.
    L. Zhu, Some new inequalities for means in two variables. Math. Inequal. Appl. 11(3), 443–448 (2008). doi: 10.7153/mia-11-33

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2016

Authors and Affiliations

  1. 1.Institute of MathematicsHenan Polytechnic UniversityJiaozuo CityChina
  2. 2.College of MathematicsInner Mongolia University for NationalitiesTongliao CityChina
  3. 3.Department of Mathematics, College of ScienceTianjin Polytechnic UniversityTianjin CityChina
  4. 4.Customer Service Center, State Grid Zhejiang Electric Power Research InstituteHangzhou CityChina

Personalised recommendations